How do you quit Lyrica?

Discussion in 'Fibromyalgia Main Forum' started by kaymac42, Aug 18, 2009.

  1. kaymac42

    kaymac42 New Member

    I've been on Lyrica 2 years. It is not working anymore and I don't want to keep taking. I've gained tremendous weight and now I'm having the nerve pain in my feet/toes and hands again. It doesn't feel the same anymore as far as helping with the pain. It made a world of difference in the beginning but now it doesn't feel like it does anything.

    Anyone have problems quitting this drug? My doctor wants me to stay on it.

  2. kbak

    kbak Member

    Hi kaymac,
    The best way to get off Lyrica, without bad side effects is to do it VERY slowly. Start by cutting your pill by a fourth, and let your body get use to that. Maybe several wks. You can tell when your body gets use to less. Then cut it by another fourth, and so on.

    I didn't take lyrica, but took neurontin, almost the same. Why stay on it when it's not working? Time for something else. I'm glad I dumped neurontin. After quitting I lost 25 lbs. and actually started doing better.

    I am taking elavil, 10mg. and it's been very helpful. For me less side effects.

    Take care,
  3. SnooZQ

    SnooZQ New Member

    Do it slowly. Your doc should be able to advise you. Your brain & body have to recalibrate themselves.
  4. munch1958

    munch1958 Member

    I have been able to wean myself off of many different meds. Most of the doctors wanted me to stay on these meds. I'm already a walking pharmacy and it's my body so I think I know best. If it's not helping trust your own judgment.

    Don't abruptly stop taking it. Just reduce the dose by taking less each time and increase the amount of time in between doses.

    You might be able to get samples of a lower dose from your doctor if you are on capsules. Otherwise you can open up the capsule and dump out some of it to lower the dose.

    I want to wean myself off of Ambien CR. That's going to be tricky because it's a time release medication that slowly dissolves. I plan on asking my doc for 6.25 mg instead of the 12.5 mg that I normally get. If the doctor doesn't support the plan though it's very hard to get them to do what YOU want as opposed to what THEY want.
  5. nah.stacey

    nah.stacey Member

    I just recently did this very thing. I made the jump from Lyrica to Savella on July 1st, by going cold turkey on the Lyrica and building up to Savella level. I thought I would DIE, actually I wished I would.

    I recently learned that you can take Savella and Lyrica together. Now they tell me.

    Do you take a single dose of Lyrica once a day or do you take it more than once a day?
    I still haven't lost the weight I gained with the Lyrica, it's only been three 1/2 months so maybe there is still hope.

    Good Luck, remember just do it sllloooowwwwlllllyyy.
  6. Rosie-

    Rosie- New Member

    I was on Lyrica for 2 years and gained over 100 pounds. My feet and hands would swell and took forever to get them down. I weened myself off the lyrica year and a half ago. Once I was off the lyrica the weight literally fell off. I lost all of the weight and a little more. Lyrica did help me but the extra weight it caused did it's own damage and I just had to get rid of it. Your doc can tell you the best way to do that. I'm not a dr just an RN so whatever I say is only my opinion and is not medical advice.

    Hope it helps